MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Intracranial Hemorrhage (1891); Respiratory Insufficiency (4462)
Date of Event 11/07/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, a 14f amplatzer torqvue 45x45 delivery sheath was used for a procedure.The patient has a past medical history of cabg, bioprosthetic avr, cerebral aneurysm, and atrial fibrillation.On (b)(6) 2024, the patient presented to the hospital with stroke symptoms.Computed tomography (ct) for large vessel occlusion was negative.Within 8 hours of admission, the patient became bradycardic with worsening nih score.Repeat ct showed new intracerebral hemorrhage.Tranexamic acid bolus was given and on (b)(6) 2024, the patient was transferred to another hospital for admission.The patient received medications and maintained ability to speak and follow commands.On (b)(6) 2024, the patient began to develop respiratory failure.Therefore, on (b)(6) 2024, the patient was intubated."despite attempts made to optimize clinical condition," the patient continue to fail.The patient denied trach and on (b)(6) 2024, terminal extubating was performed; the patient passed shortly after extubating.
 
Additional Manufacturer Narrative
An event of intracranial hemorrhage, respiratory failure, bradycardia, and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported patient effect could not be conclusively determined.The reported hospitalization and unexpected medical intervention were due to case-specific circumstances, as the patient was admitted, received medication, and required intubation.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23089961
Report Number2135147-2025-05277
Device Sequence Number13389080
Product Code DQY
UDI-Device Identifier05415067025906
UDI-Public(01)05415067025906(17)260731(10)9174506
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number9-TV45X45-14F-080
Device Catalogue Number9-TV45X45-14F-080
Device Lot Number9174506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale